Alert archive / Arkansas / Special Weather Statements in 2012

Special Weather Statement, NWS Tulsa, OK

April 3, 2012Sebastian County, Arkansas

NWS Tulsa, OK issued this special weather statement at Apr 3, 2012, 7:22 PM CDT for Sebastian County, Arkansas. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 3, 2012, 7:22 PM CDT (00:22 UTC)
Expired
Apr 3, 2012, 8:30 PM CDT
In force
68 min
Issued by
NWS Tulsa, OK

County Sebastian County, AR

The radar

The Western Arkansas radar (KSRX), 27 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.4 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2012-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 140 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2012-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
140 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
1481 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

791 
WWUS84 KTSA 040022
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
722 PM CDT TUE APR 3 2012

ARZ020-029-040130-
FRANKLIN AR-SEBASTIAN AR-
722 PM CDT TUE APR 3 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 830 PM CDT
FOR THE FOLLOWING COUNTIES...

IN WEST CENTRAL ARKANSAS
     SOUTHWESTERN FRANKLIN AND SOUTHERN SEBASTIAN

AT 723 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM EXCELSIOR TO 4 MILES SOUTHEAST OF PATTERSON...MOVING
EAST AT 30 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
HUNTINGTON...MANSFIELD...GREENWOOD...BURNVILLE...BLOOMER...
WASHBURN...FORT CHAFFEE...CHARLESTON AND BRANCH.

THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. THESE
STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH. RESIDENTS
IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3532 9390 3523 9393 3522 9402 3513 9404
      3514 9413 3510 9414 3507 9423 3497 9422
      3496 9424 3494 9434 3495 9436 3494 9439
      3495 9442 3520 9442 3543 9392 3542 9381
      3531 9382
TIME...MOT...LOC 0023Z 266DEG 26KT 3521 9430 3494 9429

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Apr 3, 6:19 PM CDT, 1 hour 3 minutes earlier.

Area forecast discussion, Apr 3, 6:19 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
619 PM CDT TUE APR 3 2012

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
FOR THE 0Z TAFS... STRONG THUNDERSTORMS ARE ONGOING ACROSS THE
SOUTHERN PORTION OF THE AREA. KFSM WILL LIKELY EXPERIENCE +TS WITH
TEMPO MVFR CEILINGS AND VIS BEGINNING ABOUT 0Z. KXNA AND KFVY
COULD EXPERIENCE THE SAME IN ANOTHER HOUR OR SO. OKLAHOMA SITES
MAY SEE ISOLATED -TS OVER THE NEXT COUPLE OF HOURS. LATER THIS
EVENING... VFR CONDITIONS SHOULD RETURN... WITH GENERALLY LIGHT
WINDS AND A MID CLOUD DECK.

&&

.PREV DISCUSSION... /ISSUED 334 PM CDT TUE APR 3 2012/

DISCUSSION...
UPPER LOW CENTERED OVER TX PANHANDLE MOVING SLOWLY EAST WITH
ASSOCIATED JET STREAK ROUNDING BASE INTO EASTERN OK. RELATIVELY
DRY AND STABLE AIRMASS REMAINS OVER AREA NORTH OF I-40 WHILE
BREAKS IN CLOUD COVER HAVE ALLOWED MODEST DESTABILIZATION TO THE
SOUTH. LEADING EDGE OF PRECIP SHIELD CONTINUES TO STRUGGLE TO MAKE
PROGRESS EAST...WHILE THUNDERSTORMS ON THE VERGE OF MOVING INTO SE
OKLAHOMA. TRUE WARM FRONT REMAINS OVER NORTH TEXAS...WHERE
TORNADIC STORMS HAVE IMPACTED DFW METROPLEX. SOME OF THESE STORMS
WILL MAKE A RUN AT FAR SE OKLAHOMA IN NEXT FEW HOURS LIKELY
MAINTAINING SEVERE WEATHER THREAT AT LEAST ACROSS SE OK AND WEST
CENTRAL ARK THROUGH THE EVENING...WITH A NON-ZERO TORNADO THREAT
EXTENDING TO ABOUT I-40. SEVERE WEATHER THREAT WILL REMAIN
DIMINISHED SIGNIFICANTLY OVER NE OKLAHOMA AND NW ARKANSAS AS SFC
BASED STORMS NOT ANTICIPATED.

STORMS WILL SWEEP NE THROUGH THE EVENING WITH MID LEVEL DRY SLOT
PUSHING INTO THE AREA AND SFC COLD FRONT SWEEPING THROUGH. MODELS
STILL DIFFER A BIT ON DETAILS...BUT THE IDEA IS TO BRING THE
CUTOFF LOW SLOWLY EAST WEDNESDAY AFTERNOON AND EVENING. COLD
POCKET OF 500 MB TEMPS SHOULD GENERATE STEEP ENOUGH LAPSE RATES
FOR SCATTERED THUNDERSTORMS IN THE AFTERNOON AND EVENING...A FEW
STRONG OR SEVERE HAIL PRODUCERS POSSIBLE IF ADEQUATE SFC HEATING
CAN TAKE PLACE. LOW AND ASSOCIATED PRECIP CHANCES WILL SHIFT EAST
OF THE AREA BY LATE THURSDAY WITH UPPER RIDGE OVER THE AREA BY
FRIDAY.

DRY LINE WILL SET UP AGAIN BY FRIDAY AFTERNOON TO THE WEST WITH AN
ALMOST SUMMER-LIKE COLD FRONT SAGGING SOUTH TOWARD THE AREA BY
EARLY SATURDAY. A FEW STORMS MAY DEVELOP ON THE FRONT AND MOVE
INTO FAR NE OKLAHOMA AS EARLY AS LATER FRIDAY NIGHT...WITH CHANCES
INCREASING ON SATURDAY. THE FRONT WILL STALL WITH A LACK OF UPPER
LEVEL SUPPORT UNTIL EARLY IN THE WEEK MAINTAIN SOME CHANCE OF
SHOWERS AND THUNDERSTORMS THROUGH MONDAY...WITH TEMPS TRENDING
BELOW NORMAL FOR A CHANGE.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...99
LONG TERM....99
AVIATION...06
Hazardous weather outlook, Apr 3, 4:58 PM CDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
458 PM CDT TUE APR 3 2012

ARZ001-002-010-011-019-020-029-OKZ049-053>076-041000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 PM CDT TUE APR 3 2012

...SEVERE WEATHER POTENTIAL CONTINUES THROUGH THIS EVENING...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS EVENING AND TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA...FAR SOUTHEAST OKLAHOMA.
	ONSET...ONGOING.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...PRIMARILY SOUTHWEST OF INTERSTATE 44.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...SOUTH OF INTERSTATE 40.

FLASH FLOOD.
	RISK...ELEVATED.
	AREA...SOUTHEAST OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...
THE SEVERE THUNDERSTORM POTENTIAL WILL CONTINUE THIS EVENING
FOR AREAS SOUTHWEST OF INTERSTATE 44...WITH A RISK OF
TORNADOES ACROSS EXTREME SOUTHEAST OKLAHOMA AND POSSIBLY
INTO WEST CENTRAL ARKANSAS.  A POCKET OF STRONGER INSTABILITY
DOES EXIST WITHIN THE ARKANSAS RIVER VALLEY WHERE SKIES
HAVE CLEARED ALLOWING TEMPERATURES TO WARM.  THIS WILL
PROVIDE A WINDOW OF HIGHER SEVERE WEATHER POTENTIAL UNTIL
THIS AREA STABILIZES LATER THIS EVENING.  ADDITIONAL
THUNDERSTORMS ARE LIKELY TO DEVELOP LATER TONIGHT FURTHER
NORTH NEAR THE TRACK OF THE UPPER STORM SYSTEM.  THESE
STORMS WILL ALSO POSE A LIMITED RISK OF SEVERE WEATHER
PRIMARILY WITH A LARGE HAIL HAZARD.  LOCALLY HEAVY RAINFALL
HAS ALREADY FALLEN ACROSS PORTIONS OF SOUTHEAST OKLAHOMA...
AND ANY ADDITIONAL HEAVY AMOUNTS COULD PROVIDE LOCALIZED
AREAS OF FLASH FLOODING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY THROUGH MONDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
A PERIOD OF UNSETTLED WEATHER WILL CONTINUE FOR THE
REMAINDER OF THIS WEEK INTO EARLY NEXT WEEK.  THE
INITIAL STORM SYSTEM WILL BE THE SLOW MOVING UPPER
LOW THAT WILL TRACK ACROSS THE SOUTHERN PLAINS.  ONCE
THIS SYSTEM PASSES...THE NEXT COLD FRONT WILL ARRIVE
AND ALLOW A CONTINUED CHANCE OF THUNDERSTORMS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Apr 3, 6:55 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
655 PM CDT TUE APR 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND DMG     PANAMA                  35.17N 94.67W
04/03/2012                   LE FLORE           OK   EMERGENCY MNGR

            TREES AND POWER LINES DOWN IN PANAMA.

&&

AEJ
Local storm report, Apr 3, 6:56 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
656 PM CDT TUE APR 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     POTEAU                  35.05N 94.62W
04/03/2012                   LE FLORE           OK   EMERGENCY MNGR

            TREES DOWN IN POTEAU. TIME ESTIMATED.

&&

AEJ
Special weather statement, Apr 3, 7:10 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
710 PM CDT TUE APR 3 2012

ARZ019-OKZ069-072-040100-
ADAIR OK-CRAWFORD AR-SEQUOYAH OK-
710 PM CDT TUE APR 3 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 800 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     WESTERN CRAWFORD

IN EAST CENTRAL OKLAHOMA
     NORTHEASTERN SEQUOYAH

IN NORTHEAST OKLAHOMA
     SOUTHEASTERN ADAIR

AT 710 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF SHORT...MOVING NORTHEAST AT 20 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...SHORT...
FIGURE FIVE...CEDARVILLE...NATURAL DAM AND LEE CREEK.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM
WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND GUSTS TO 50
MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3576 9447 3565 9429 3548 9433 3555 9443
      3541 9460 3552 9483
TIME...MOT...LOC 0010Z 219DEG 18KT 3554 9453
Local storm report, Apr 3, 7:19 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
719 PM CDT TUE APR 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0704 PM     TSTM WND DMG     ARKOMA                  35.35N 94.44W
04/03/2012                   LE FLORE           OK   EMERGENCY MNGR

            SMALL TREES DOWN IN ARKOMA. TIME ESTIMATED.

&&

AEJ
Local storm report, Apr 3, 7:20 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
720 PM CDT TUE APR 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0704 PM     TSTM WND GST     ARKOMA                  35.35N 94.44W
04/03/2012  E60 MPH          LE FLORE           OK   EMERGENCY MNGR

            TIME ESTIMATED.

&&

AEJ
Special weather statement, Apr 3, 7:22 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
722 PM CDT TUE APR 3 2012

ARZ020-029-040130-
FRANKLIN AR-SEBASTIAN AR-
722 PM CDT TUE APR 3 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 830 PM CDT
FOR THE FOLLOWING COUNTIES...

IN WEST CENTRAL ARKANSAS
     SOUTHWESTERN FRANKLIN AND SOUTHERN SEBASTIAN

AT 723 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM EXCELSIOR TO 4 MILES SOUTHEAST OF PATTERSON...MOVING
EAST AT 30 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
HUNTINGTON...MANSFIELD...GREENWOOD...BURNVILLE...BLOOMER...
WASHBURN...FORT CHAFFEE...CHARLESTON AND BRANCH.

THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. THESE
STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH. RESIDENTS
IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3532 9390 3523 9393 3522 9402 3513 9404
      3514 9413 3510 9414 3507 9423 3497 9422
      3496 9424 3494 9434 3495 9436 3494 9439
      3495 9442 3520 9442 3543 9392 3542 9381
      3531 9382
TIME...MOT...LOC 0023Z 266DEG 26KT 3521 9430 3494 9429

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 7:10 PM CDTSpecial Weather StatementTSASequoyah50 min
Apr 3, 7:19 PM CDTAreal Flood AdvisoryTSALeFlore, Sequoyah2 hr
Apr 3, 7:20 PM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Sebastian40 min
Apr 3, 7:51 PM CDTSevere Thunderstorm WarningTSAFranklin, Sebastian54 min
Apr 3, 7:57 PM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Madison, Washington48 min
Apr 3, 8:35 PM CDTAreal Flood AdvisoryTSACrawford, Franklin, Sebastian3 hr
Apr 3, 8:46 PM CDTSpecial Weather StatementTSAFranklin59 min

Nearby

Special Weather Statements in Arkansas, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.